Alert archive / Oregon / Hazardous Seas Warnings in 2021

Hazardous Seas Warning 63, NWS Medford, OR

October 21, 2021

NWS Medford, OR issued this hazardous seas warning at Oct 21, 2021, 3:22 AM PDT. It took effect at Oct 21, 2021, 5:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 3:22 AM PDT (10:22 UTC)
In effect from
Oct 21, 2021, 5:00 PM PDT
Expired
Oct 22, 2021, 5:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

601 
WHUS76 KMFR 211022
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
322 AM PDT Thu Oct 21 2021

PZZ350-356-212330-
/O.CON.KMFR.SE.W.0062.000000T0000Z-211021T1500Z/
/O.CON.KMFR.GL.W.0036.211021T1500Z-211022T0000Z/
/O.NEW.KMFR.SE.W.0063.211022T0000Z-211022T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
322 AM PDT Thu Oct 21 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT FRIDAY...

* WHAT...For the first Hazardous Seas Warning, very steep and
  hazardous seas 10 to 15 ft at 9 seconds. For the Gale Warning,
  south winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 
  17 ft. For the second Hazardous Seas Warning, very steep and 
  hazardous seas 14 to 19 ft with a dominant west swell at 14 
  seconds mixed with a fresh southerly swell.

* WHERE...All of the inner waters.

* WHEN...For the first Hazardous Seas Warning, until 8 AM PDT this
  morning. For the Gale Warning, from 8 AM this morning to 5 PM
  PDT this afternoon. For the second Hazardous Seas Warning, from
  5 PM this afternoon to 11 AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-376-212330-
/O.CON.KMFR.GL.W.0036.000000T0000Z-211022T0000Z/
/O.NEW.KMFR.SE.W.0063.211022T0000Z-211022T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
322 AM PDT Thu Oct 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT FRIDAY...

* WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts
  up to 45 kt and seas 14 to 19 ft at 14 seconds. For the
  Hazardous Seas Warning, very steep and hazardous seas 15 to 20
  ft with a dominant west swell at 15 seconds mixed with a fresh
  southerly swell.

* WHERE...All of the outer waters.

* WHEN...For the Gale Warning, until 5 PM PDT this afternoon. 
  For the Hazardous Seas Warning, from 5 PM this afternoon to 11 
  AM PDT Friday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
612 
WHUS76 KMFR 212224
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
324 PM PDT Thu Oct 21 2021

PZZ350-356-221400-
/O.CON.KMFR.GL.W.0036.000000T0000Z-211022T0000Z/
/O.EXT.KMFR.SE.W.0063.211022T0000Z-211022T0600Z/
/O.NEW.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
324 PM PDT Thu Oct 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  40 to as high as 50 kt and seas 10 to 17 ft at a dominant period
  of 13 seconds. For the Hazardous Seas Warning, very steep and
  hazardous seas 11 to 15 ft at a dominant period of 12 seconds.
  For the Gale Watch, south winds 15 to 25 kt with gusts up to 40
  kt and seas 10 to 14 ft at a dominant period of 14 seconds
  likely.

* WHERE...All areas for the warnings. The most hazardous
  conditions during the warnings will be near Cape Blanco
  westward. The Gale Watch is for areas about 2 NM west of Cape
  Blanco westward.

* WHEN...For the Gale Warning, until 5 PM PDT this afternoon. 
  For the Hazardous Seas Warning, until 11 PM PDT this evening. 
  For the Gale Watch, from late Friday night through Saturday 
  afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-376-221400-
/O.CON.KMFR.GL.W.0036.000000T0000Z-211022T0000Z/
/O.EXT.KMFR.SE.W.0063.211022T0000Z-211022T1200Z/
/O.NEW.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
324 PM PDT Thu Oct 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts
  40 to as high as 50 kt and seas 12 to 19 ft at a dominant period
  of 13 seconds. For the Hazardous Seas Warning, very steep and
  hazardous seas 14 to 19 ft at a dominant period of 15 seconds.
  For the Gale Watch, south winds 20 to 30 kt with gusts up to 45
  kt and seas 11 to 15 ft at 13 seconds likely.

* WHERE...All areas for the warnings. For the Gale Watch, areas
  north of the latitude of Gold Beach. 

* WHEN...For the Gale Warning, until 5 PM PDT this afternoon. 
  For the Hazardous Seas Warning, until 5 AM PDT Friday. For the 
  Gale Watch, from late Friday night through Saturday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$
BTL
Visit us at https://www.weather.gov/Medford
446 
WHUS76 KMFR 220432
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
932 PM PDT Thu Oct 21 2021

PZZ350-356-221745-
/O.CON.KMFR.SE.W.0063.000000T0000Z-211022T0600Z/
/O.NEW.KMFR.SC.Y.0108.211022T0600Z-211023T1200Z/
/O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
932 PM PDT Thu Oct 21 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 11 to 15 ft at dominant period of 12 seconds. For the Small
  Craft Advisory, south winds 15 to 25 kt with gusts up to 35 kt
  and seas 12 to 17 ft at 15 seconds expected. For the Gale Watch,
  south winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 13
  ft at 13 seconds possible.

* WHERE...All areas for the warnings. The most hazardous
  conditions during the warnings will be near Cape Blanco
  westward. The Gale Watch is for areas about 2 NM west of Cape
  Blanco westward.

* WHEN...For the Hazardous Seas Warning, until 11 PM PDT this 
  evening. For the Small Craft Advisory, until 5 AM PDT 
  Saturday. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ370-376-221745-
/O.CON.KMFR.SE.W.0063.000000T0000Z-211022T1200Z/
/O.NEW.KMFR.SC.Y.0108.211022T1200Z-211023T1200Z/
/O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
932 PM PDT Thu Oct 21 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and 
  hazardous seas 14 to 19 ft at 15 seconds. For the Small Craft 
  Advisory, southwest winds 15 to 25 kt with gusts up to 35 kt 
  and seas 14 to 17 ft at 15 seconds expected. For the Gale 
  Watch, south winds 20 to 30 kt with gusts up to 45 kt and seas 
  11 to 15 ft at 13 seconds possible.

* WHERE...All areas for the warnings. For the Gale Watch, areas
  north of the latitude of Gold Beach. 

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT Friday. 
  For the Small Craft Advisory, from 5 AM Friday to 5 AM PDT 
  Saturday. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
343 
WHUS76 KMFR 220933
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
233 AM PDT Fri Oct 22 2021

PZZ370-376-222245-
/O.CON.KMFR.SE.W.0063.000000T0000Z-211022T1200Z/
/O.EXT.KMFR.SC.Y.0108.211022T1200Z-211023T2100Z/
/O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
233 AM PDT Fri Oct 22 2021

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 2 PM PDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 14 to 19 ft at 15 seconds. For the Small Craft Advisory,
  southwest winds 15 to 25 kt with gusts up to 35 kt and seas 14
  to 17 ft at 15 seconds expected. For the Gale Watch, south winds
  20 to 30 kt with gusts up to 45 kt and seas 11 to 15 ft possible.

* WHERE...All areas for the warnings. For the Gale Watch, areas
  north of Gold Beach.

* WHEN...For the Hazardous Seas Warning, until 5 AM PDT early 
  this morning. For the Small Craft Advisory, from 5 AM early 
  this morning to 2 PM PDT Saturday. For the Gale Watch, from 
  late tonight through Saturday afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

PZZ350-356-222245-
/O.EXT.KMFR.SC.Y.0108.000000T0000Z-211023T2100Z/
/O.CON.KMFR.GL.A.0028.211023T1200Z-211023T2100Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
233 AM PDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 11 to 15 ft. For the Small Craft Advisory, south winds 15
  to 25 kt with gusts up to 35 kt and seas 12 to 17 ft at 15
  seconds expected. For the Gale Watch, south winds 20 to 30 kt
  with gusts up to 40 kt and seas 10 to 15 ft possible.

* WHERE...All areas for the warnings. The most hazardous
  conditions during the warnings will be near Cape Blanco
  westward. The Gale Watch is for areas from about Port Orford
  northward and beyond 2NM from shore.

* WHEN...For the Small Craft Advisory, until 2 PM PDT Saturday. 
  For the Gale Watch, from late tonight through Saturday 
  afternoon.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are possible.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid strong winds and
very steep seas. Remain in port, seek safe harbor, alter course,
and/or secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 20, 9:19 PM PDT, 6 hours 3 minutes earlier.

Area forecast discussion, Oct 20, 9:19 PM PDT, 6 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
919 PM PDT Wed Oct 20 2021

.DISCUSSION...Evening 88d data reveals showers moving out of the
CWA toward the NE as shortwave energy departs with a broad
moderate SW flow aloft and a deep upper trough offshore. Most of
the region will remain dry for the rest of the night however fair
chances remain around Mt. Shasta. Gridded forecast looks in tact
and not in need of any significant changes. 00Z GFS and NAM models
are still showing a significant event arriving Thursday and
continuing Thursday night. 50-60kt 850mb southerlies arriving
later tonight in the coast region with a SE pressure gradient
increasing inland will influence increasing coastal winds to Gales
and developing Rogue and Shasta Valley winds. 700 winds will be
SW increasing to 50-65kt Thursday. Moderate rains will begin to
increase along the coast, coast range and across western Siskiyou
county in the afternoon then spread inland to the Cascades through
Thursday evening and eventually through the east on Friday. Winds
with this system will be quite gusty over the higher terrain.
Snow levels dipping to near 6kft Friday morning but only slight
winter weather impacts. See MWWMFR and NPWMFR for marine and wind
impacts. Stavish

&&

.AVIATION...21/00Z TAFs... A general southerly flow will persist
today through tonight with lower MVFR ceilings and light
precipitation mainly in the Mount Shasta area. The next frontal
system will begin to increase winds again later tonight into
Thursday with low level wind shear possible Thursday morning in
the North Bend/KOTH area. Expect winds to increase further and
precipitation to develop across the area Thursday afternoon and
night and on into Friday. ~BTL/Miles

&&

.MARINE...Updated 315 PM PDT Wednesday, 20 October 2021...
Mixed fresh, southerly swell and longer period west swell will
maintain generally high and steep to very steep seas through this
evening. Southerly gales are then expected to develop this evening
through the day on Thursday. These gales will build seas further
to around 15 feet Thursday ahead of another healthy cold front
that will move through with moderate to heavy rainfall Thursday
afternoon through Thursday night. Another frontal system will
glide through Friday night through Saturday. The active weather
pattern still is likely to continue Sunday through next week with
more significant frontal systems moving through. ~BTL

&&

.PREV DISCUSSION... /Issued 330 PM PDT Wed Oct 20 2021/
SHORT TERM...An active wet pattern will persist into this weekend
as additional fronts move across the area. Models and ensembles
continue to indicate a moist frontal system with characteristics
of an atmospheric river will move into the area Thursday into
Friday morning. With this front, expect areas of strong gusty
winds, widespread moderate and locally heavy rainfall and high
snow levels. Behind the front on Friday, winds will lower and
light showers are expected. Then, a weaker front will approach the
area Friday evening, gradually moving into the area Friday night
and Saturday. This will bring mainly light rain to the area.
However, a very moist and strong frontal system is then expected
to move into the area on Sunday.

Light isolated to scattered showers will continue into this
evening over the area. These showers will diminish briefly
tonight, except over Siskiyou and western Modoc Counties where
moist south flow ahead of the next front will bring increased
shower potential.

A strong and moist front will approach the area Thursday morning,
moving inland late in the day through early Friday morning. As
this front moves inland the upper trough is forecast to become
slightly negatively tilted and strong 925 mb jet will move into
the coast while a strong 700 mb jet will move inland across the
area. Current models show surface pressure gradients increasing
during the day Thursday along the coast with the potential for
strong winds. High resolution models indicate gusts of 45 to 60
mph winds along the Curry and southern Coos coasts, mainly from
Bandon to Gold Beach on Thursday. Strong, gusty winds combined
with moderate rain spreading into the coast may result in
increased potential for tree damage, especially for deciduous
trees that still have leaves on them or weekend trees. So, we
have upgraded the high wind watch to a high wind warning for the
coast Thursday morning and afternoon. Additionally, inland areas
will also see a round of gusty south winds with gusts of 40 to 50
mph, including in southern portions of the Rogue Valley, the
Shasta Valley as well as for the higher terrain east of the
Cascades and the Summer Valley area Thursday into Thursday night.

Moderate to heavy rain is expected with this front, especially from
the Cascades west with moderate rain across much of the area east
of the Cascades. Current models and ensembles show precipitable
water values of 1.25 to 1.35 inches as well as high integrated
water vapor transport values as the front moves onshore late
Thursday afternoon and Thursday evening. This will favor moderate
to heavy rain at the coast as well as inland over western
portions of the area. Heaviest rainfall rates are expected in the
coastal mountains, into portions of western and south-central
Siskiyou County. High resolution models indicate heavy rain
developing at the coast and into the coastal mountains with a band
of moderate to heavy rain then moving inland across western
portions of the area Thursday evening and night. Based on the mean
model solutions, rainfall totals of 0.75 to 1.5 inches are
expected for many areas from the Cascades west with higher amounts
of 2 to 4 inches across Curry, western and southern Siskiyou
Counties. Moderate rain is expected to spread east of the
Cascades late Thursday night into Friday morning with rainfall
totals of 0.3 to 1.25 inches for most areas, except higher totals
of 1 to 4 inches in southeast Siskiyou County where there is
favorable upslope flow. A period of heavy rainfall rates of around
0.3 to 0.7 inches per hour is possible over the coastal mountains
and into the higher mountains in western and southern Siskiyou
County. With this heavy rain potential, this brings a marginal
risk for debris flow over recent burn scars, especially the River
Complex and McCash. Otherwise, expect the potential for ponding
on roadways in areas that receive heavy rain or where there may
be blocked storm drains. Snow levels will lower behind the front,
to around 6000 feet late Thursday night through Friday morning
with some higher elevations seeing light snow in showers behind
the frontal passage Friday morning into Friday afternoon.

Then, a weaker front will move into the area Friday night and
Saturday bringing a round of widespread light precipitation to
the area along with breezy to gusty south winds.

LONG TERM...The active weather pattern will persist late
Saturday night into early Sunday morning. The remnants of one
atmospheric river(AR), which will move through the area sometime
on Saturday, will be shortly replaced by another one around Sunday
evening. This AR event appears to be rather similar to what we'll
see on Thursday according to ensemble data. It also appears the
Sunday event will be rather brief as the low quickly moves through
the region on Sunday. Integrated water vapor transport(IVT)
values, which show how effectively water vapor is transported by
the wind within the atmosphere, are high around 750. There are
roughly 15 out of 80 ensemble members that show IVTs around 1000,
so a heavier event is definitely possible.

In any case,  debris flows remain a threat for the Sunday AR event
within 2021 and 2020 burn scars in California.  We believe the
threat for debris flows is around 10 to 15 percent for the Sunday
event. Debris flows have been very rare within our CWA over the
years, even with all fire activity here in recent years. However,
the shear amount of rain within some 6 hour periods has a 10 to 15
percent chance of triggering a debris flow in our opinion within the
Slater and River burn scars.  That percentage could trend higher if
we start to see higher rainfall rates in high resolution ensemble
forecast system when it becomes available.

Snow levels will likely start out around 7000 feet ahead of the cold
front before falling down to 5000 feet behind it on Sunday.  The
most probable snow forecast shows 6 to 10 inches of snow
accumulating above 5500 feet through Sunday into Monday.  We do feel
confident popular destinations like Crater Lake and Mt. Ashland will
see at least 1 to 2 inches of snow behind the front on Sunday.

The last topic worth talking about is next week when another low
will eventually swing through the forecast area.  Models are pretty
spread out when that next system eventually moves through, so
uncertainty remains high.  Ensemble data suggests mean IVT values
remain elevated.  Looking at the individual members, there are many
which are peaking between 500 to 1000, so this tells us it's more
a question of when the next wave and heavy precipitation event
will move through after Sunday. It could vary from Tuesday through
Thursday. -Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 8 AM to 5 PM PDT Thursday for ORZ021-022.
     Wind Advisory from 8 AM Thursday to 8 AM PDT Friday for
     ORZ030-031.
     Wind Advisory from 2 AM to 11 PM PDT Thursday for ORZ026.

CA...Wind Advisory from 8 AM Thursday to 8 AM PDT Friday for CAZ085.
     Wind Advisory from 2 AM Thursday to 2 AM PDT Friday for CAZ081.

Pacific Coastal Waters...
     Gale Warning from 8 AM to 5 PM PDT Thursday for PZZ350-356.
     Hazardous Seas Warning until 8 AM PDT Thursday for PZZ350-356.
     Gale Warning until 5 PM PDT Thursday for PZZ370-376.
     Hazardous Seas Warning until 11 PM PDT this evening for
     PZZ370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:24 PM PDTGale WatchMFR24 hr

Nearby

Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.